Hail, Dakota
- When
- July 20, 4:25 AM CST
- Where
- Dakota County, Hubbard
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.383, -96.583
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 20, 2:25 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT WED JUL 20 2005 .DISCUSSION... CURNT THUNDERSTORMS SEEM TO BE ASSOCD WITH SHRTWV MOVG ACRS AHD OF FNT. AS THESE MOVE OUT THIS MRNG...EXITNG NWRN IA AND FAR SERN PART OF SWRN MN LAST...THERE SHUD BE A PRETTY DECENT BREAK LATE MRNG THRU MOST OF AFTN. THIS WILL ALLOW SUNSHINE AND TEMPS TO WARM UP PRETTY GOOD OVER AREA. AS FNT SAGE SEWD THEN SWD THRU AREA...WELL INTO SRN PART OF FCST AREA ANYWAY...INSTBLTY AND MOISTR EXPCTD TO RMN ESPLY SRN PART OF FCST AREA GREATER THAN WE HAVE BEEN CARRYING LAST CPL DAYS. SUSPECTED IMMEDIATELY SVRL HRS AGO ON COMNG IN THAT WE WERE GOING TO HAVE TO DEAL WITH MORE WDSPRD TSTM POTENTL LATE THIS AFTN AND TNGT THAN WE HAD ERYR. DAY 1 SPC OUTLOOK CAME IN ALG THOSE LINES BACKING SVR RISK OVER ALL OF FCST AREA AND IS MOSTLY ACCEPTD. GREATEST POTENTL OF COURSE WILL BE IN SRN/SERN CWA. THIS BATCH SHUD OF COURSE BE GOING SOONER AND MOVG OUT ERYR THAN CURNT STUFF AS FAR AS TIME OF DAY GOES. THIS SHUD LEAVE THU DAYTIME WITH ANOTHER GOOD BREAK. NEXT SHOT LOOKS ON SCHED FOR THU NGT AS WE HAVE BEEN CARRYING SINCE A CPL DAYS AGO WHEN WE WERE ALONE ON IT. AND AGN ANOTHER BREAK BY FRI. WILL GO WITH THIS BREAK LASTING SVRL FCST PDS. SOME QSTN OF A FEW TSTMS DVLPNG IN WAA PATTERN FRI NGT AND WILL HAVE TO WATCH BUT WILL LEAVE OUT FOR NOW. THIS WILL SET STAGE FOR A RATHER HOT SAT. WILL KEEP WARM BUT RAIN FREE FCST FOR SUN INTO MON AND TARGET MON NGT FOR A LOW POP MENTN OF TSTMS AS NEXT CDFNT COMES DOWN. GFS NOW PLAYS FOR SOME DECENT COOLNG BHND FNT AND WE MAY NOT BE GOING FOR ENUF OF IT. HWVR THIS TIME OF YEAR RDG CAN BUILD IN STGR THAN FCST AND LIMIT COOLNG. ANYWAY AM GOING MORE OR LESS WITH LTL CHANGE IN EXTNDED...OTHER THAN TO ADD THAT MENTN OF TSTMS FOR MON NGT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAYS 2 THRU 7 SEGMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 518 AM CDT WED JUL 20 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 518 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS MAINLY OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL END THIS MORNING. THUNDERSTORMS WILL REDEVELOP OVER THE AREA LATE THIS AFTERNOON OR THIS EVENING...WITH THE BEST CHANCE OF THUNDERSTORMS IN NORTHWEST IOWA...AND NEAR THE MISSOURI RIVER IN SOUTHEAST SOUTH DAKOTA. ISOLATED THUNDERSTORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM AND HUMID WEATHER IS EXPECTED SATURDAY WITH THE HEAT INDEX POSSIBLY RISING TO ABOVE 100 IN NORTHWEST IOWA AND MUCH OF SOUTHEAST SOUTH DAKOTA. THE HEAT INDEX COULD RISE TO AROUND 105 NEAR THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST HURON 44.36N 98.22W
07/20/2005 60 MPH BEADLE SD TRAINED SPOTTER
1235 AM TSTM WND GST HURON 44.36N 98.22W
07/20/2005 62 MPH BEADLE SD ASOS
&&
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL 3 W CAVOUR 44.37N 98.10W
07/20/2005 0.88 INCH BEADLE SD EMERGENCY MNGR
WIND ESTIMATED AT 50 MPH.
&&
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM TSTM WND GST SIOUX FALLS 43.54N 96.73W
07/20/2005 58 MPH MINNEHAHA SD ASOS
0233 AM TSTM WND GST SIOUX FALLS 43.54N 96.73W
07/20/2005 55 MPH MINNEHAHA SD TRAINED SPOTTER
SMALL TREE LIMBS...AROUND 2INCHES...DOWN.
&&
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG SIOUX FALLS 43.54N 96.73W
07/20/2005 MINNEHAHA SD TRAINED SPOTTER
TREE DOWN ON HOUSE AT PENITENTARY.
&&
CJANSENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT WED JUL 20 2005 SDZ039-040-054>056-060>062-066-067-201000- BROOKINGS-HANSON-KINGSBURY-LAKE-LINCOLN-MCCOOK-MINER-MINNEHAHA-MOODY- TURNER- 434 AM CDT WED JUL 20 2005 ...PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 649 HAVE BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS MOVED OUT OF SOUTHEAST SOUTH DAKOTA. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE WATCH REMAINS IN EFFECT UNTIL 9 AM CDT FOR SOUTHWEST MINNESOTA AND NORTHWEST IOWA.
The Omaha radar (KOAX), 120 km away, was scanning. The volume nearest the first event began at 10:26 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465384, 5465385.